Alert archive / New York / Beach Hazards Statements in 2023

Beach Hazards Statement 6, NWS Buffalo, NY

July 21, 20234 counties in New York

NWS Buffalo, NY issued this beach hazards statement at Jul 21, 2023, 3:48 AM EDT for 4 counties in New York. It took effect at Jul 21, 2023, 2:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2023, 3:48 AM EDT (07:48 UTC)
In effect from
Jul 21, 2023, 2:00 PM EDT
Expired
Jul 22, 2023, 1:30 AM EDT
In force
12 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Monroe County, NY, Oswego County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 114 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.8 hours before the alert went out and 409 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2023-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2023-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1429 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

325 
WHUS41 KBUF 210748
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
348 AM EDT Fri Jul 21 2023

NYZ003>006-211600-
/O.NEW.KBUF.BH.S.0006.230721T1800Z-230722T0600Z/
Monroe-Wayne-Northern Cayuga-Oswego-
348 AM EDT Fri Jul 21 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego 
  counties.

* WHEN...From 2 PM EDT this afternoon through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

Apffel
3 follow-up statements
071 
WHUS41 KBUF 211621
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1221 PM EDT Fri Jul 21 2023

NYZ003>006-220030-
/O.CON.KBUF.BH.S.0006.230721T1800Z-230722T0600Z/
Monroe-Wayne-Northern Cayuga-Oswego-
1221 PM EDT Fri Jul 21 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego 
  counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
458 
WHUS41 KBUF 212204
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
604 PM EDT Fri Jul 21 2023

NYZ003>006-220600-
/O.CON.KBUF.BH.S.0006.000000T0000Z-230722T0600Z/
Monroe-Wayne-Northern Cayuga-Oswego-
604 PM EDT Fri Jul 21 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego 
  counties.

* WHEN...Until 2 AM EDT Saturday.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

Hitchcock
944 
WHUS41 KBUF 220530
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
130 AM EDT Sat Jul 22 2023

NYZ003>006-220630-
/O.CAN.KBUF.BH.S.0006.000000T0000Z-230722T0600Z/
Monroe-Wayne-Northern Cayuga-Oswego-
130 AM EDT Sat Jul 22 2023

...BEACH HAZARDS STATEMENT IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jul 21, 1:32 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 21, 1:32 AM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
132 AM EDT Fri Jul 21 2023

.SYNOPSIS...
There will be a few lingering showers and thunderstorms
overnight through Friday night. High pressure will then build
back into the Great Lakes this weekend, with mainly dry weather
outside of a few lingering showers on Saturday.

&&

.NEAR TERM /THROUGH TODAY/...
Radar shows remnants of an MCS which moved through the area are
exiting to our east. Have dropped the remaining counties from
the severe thunderstorm watch. Showers and thunderstorms will
track across the SLV through the early morning hours. Otherwise,
a cold front interacting with a shortwave diving down from near
Georgian Bay may trigger a few showers across the northern
Niagara Frontier overnight.

On Friday, sharp mid-level trough will be crossing southern Ontario
and Quebec. Main area of showers and storms on nose of stronger mid
level jet will be exiting across the Mid Atlantic and New England in
the morning. Additional showers and some thunderstorms will fill
back in mid to late morning and on into the afternoon as the trough
and sfc cold front cross the region. A few strong to severe storms
could occur Finger Lakes to inland sections of the North Country
with enough destabilization as MLCAPES increase to over 1000j/kg and
shear pushes above 30 kts. This is also where the tail of the mid-
level trough will reside at peak heating. Seasonable temps peaking
around 80 in the Finger Lakes and western Niagara Frontier.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
Mid level shortwave trough will be near the North Country starting
Friday night, with showers and thunderstorms continuing here, and
just a chance farther back towards the west.

Drier air will be pushing into our region Friday night and through
the weekend. PWAT values 0.5" to 0.75" will trend dewpoints down
into the 50s, to around 60F near the lakeshore.

Even though an upper level trough will linger nearby through the
remainder of the weekend, the lack of moisture will keep shower
chances to just slight chance Saturday. Sunday will feature fair
weather cumulus.

Temperatures will be close to normal, in the mid 70s to lower 80s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A closed low centered over Hudson Bay will extend its broad longwave
trough across the eastern Great Lakes and New England through
midweek. Unsettled weather on tap for Monday as the axis of this
trough approaches from the west, and again on Tuesday as it crosses
the forecast area. At this juncture chances for showers and
thunderstorms are higher in the afternoon both days following
typical diurnal instability trends, though there is still
uncertainty in the arrival time of the trough axis from the west. On
top of lake breezes that may develop in the afternoon hours, overall
shower/storm coverage remains in question, though the Southern Tier,
Finger Lakes and eastern Lake Ontario regions have the higher
chances for some active weather early next week.

Upper trough axis should be clear of the forecast area to the east
by Tuesday night, with strengthening surface high pressure and
subsidence quickly building in its wake. This will keep mostly dry
weather in place through midweek, before the next shortwave trough
approaches the region from the central Great Lakes and reintroduces
shower/thunderstorm chances to the forecast for Thursday.

Temperatures next week will trend warmer, averaging a few degrees
above normal Monday through Tuesday with highs in the low/mid 80s,
rising to the mid/upper 80s later in the week. Low temperatures
Monday night and Tuesday night range from the upper 50s to mid 60s,
but will be quite uncomfortable Wednesday and Thursday nights with
upper 60s and low 70s more common.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
The main line of thunderstorms has exited to the east of the
area. For the rest of the night, there may be a few showers or
thunderstorms which develop with the passage of a secondary
cold front across the Niagara Frontier. These could briefly
impact KBUF. Otherwise, expect increasing low moisture with MVFR
stratus developing at most locations and IFR stratus across
higher terrain such as KJHW.

Stratus will gradually lift during the day Friday, with
conditions improving to VFR at most sites by late afternoon.
Also a small chance of showers or isolated thunderstorms during
the day.

Outlook...

Saturday...Mainly VFR. A chance of showers and thunderstorms.

Sunday...VFR.

Monday...Mainly VFR. Increasing chances for showers and
thunderstorms.

Tuesday...Mainly VFR. Chance of showers and thunderstorms.

&&

.MARINE...
Winds will increase Friday, approaching small craft advisory
levels on Lake Ontario. High pressure will build back across
the lower Great Lakes this weekend, with winds diminishing by
Sunday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Apffel
NEAR TERM...Apffel/JLA/Thomas
SHORT TERM...Thomas
LONG TERM...PP
AVIATION...Apffel/Thomas
MARINE...Apffel/JLA/Thomas
Hazardous weather outlook, Jul 21, 1:12 AM EDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
112 AM EDT Fri Jul 21 2023

NYZ001-002-010>012-019>021-085-220515-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus-
Allegany-Southern Erie-
112 AM EDT Fri Jul 21 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>008-013-014-220515-
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-
Ontario-
112 AM EDT Fri Jul 21 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-062-220515-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
112 AM EDT Fri Jul 21 2023

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-220515-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
112 AM EDT Fri Jul 21 2023

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-220515-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
112 AM EDT Fri Jul 21 2023

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Jul 20, 10:36 PM EDT, 5 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1036 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     Tstm Wnd Dmg     Gowanda                 42.46N 78.94W
07/20/2023                   Cattaraugus        NY   Public

            Tree down on a house and car.

&&

Hitchcock
Local storm report, Jul 20, 11:04 PM EDT, 4 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1104 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     Tstm Wnd Dmg     Naples                  42.62N 77.40W
07/20/2023                   Ontario            NY   Law Enforcement

            Tree down.

1005 PM     Tstm Wnd Dmg     Manchester              42.97N 77.23W
07/20/2023                   Ontario            NY   Law Enforcement

            Power lines down.

&&

Hitchcock
Local storm report, Jul 20, 11:19 PM EDT, 4 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1119 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     Tstm Wnd Dmg     1 S East Rochester      43.10N 77.48W
07/20/2023                   Monroe             NY   Law Enforcement

            Tree down on Golf Ave near Marsh Rd
            intersection.

&&
Special weather statement, Jul 21, 12:03 AM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1203 AM EDT Fri Jul 21 2023

NYZ006>008-210500-
Jefferson NY-Oswego NY-Lewis NY-
1203 AM EDT Fri Jul 21 2023

...STRONG THUNDERSTORMS WILL IMPACT JEFFERSON...WEST CENTRAL LEWIS
AND NORTHEASTERN OSWEGO COUNTIES THROUGH 100 AM EDT...

At 1202 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Henderson Harbor to near
Pulaski. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Watertown, Sandy Island Beach State Park, Fort Drum, Carthage,
Lowville, Pulaski, West Carthage, Clayton, Adams, Dexter, Glen Park,
Herrings, Kring Point State Park, Adams Center, Wellesley Island
State Park, Southwick Beach State Park, Redwood, Henderson Harbor,
Barnes Corners, and Richland.

This includes Interstate 81 between exits 33 and 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
central New York.

&&

LAT...LON 4440 7583 4439 7584 4430 7563 4377 7544
      4339 7611 4390 7632 4392 7628 4393 7632
      4392 7633 4393 7633 4401 7635 4433 7604
      4435 7601 4434 7597 4440 7586
TIME...MOT...LOC 0402Z 217DEG 40KT 4397 7630 4350 7611

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

EAJ
Local storm report, Jul 21, 2:29 AM EDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
229 AM EDT Fri Jul 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     Tstm Wnd Dmg     4 NW Eden               42.69N 78.95W
07/20/2023                   Erie               NY   Public

            Power poles broken and 3-inch tree limbs
            broken.

&&
Local storm report, Jul 21, 2:33 AM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Buffalo NY
233 AM EDT Fri Jul 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Tstm Wnd Gst     2 NNW Youngstown        43.27N 79.06W
07/20/2023  M42 MPH          LOZ042             NY   C-Man Station

            Marine thunderstorm wind gust.

0711 PM     Tstm Wnd Dmg     1 WSW Ripley            42.26N 79.73W
07/20/2023                   Chautauqua         NY   Law Enforcement

            Telephone pole down across Route 20.

0712 PM     Tstm Wnd Dmg     2 ENE Mayville          42.27N 79.47W
07/20/2023                   Chautauqua         NY   Law Enforcement

            Tree and wires down in Hartfield.

0716 PM     Tstm Wnd Dmg     Westfield               42.32N 79.57W
07/20/2023                   Chautauqua         NY   Law Enforcement

            Tree down on Union Street.

0717 PM     Tstm Wnd Dmg     1 E Westfield           42.32N 79.56W
07/20/2023                   Chautauqua         NY   Law Enforcement

            Large tree down across Academy Street.

0717 PM     Tstm Wnd Dmg     Brocton                 42.39N 79.44W
07/20/2023                   Chautauqua         NY   Law Enforcement

            Tree and wires down on Park Street.

0724 PM     Tstm Wnd Dmg     3 SE Portland           42.33N 79.43W
07/20/2023                   Chautauqua         NY   Law Enforcement

            Tree down on Parcell Road.

0725 PM     Tstm Wnd Dmg     3 E Cassadaga           42.34N 79.25W
07/20/2023                   Chautauqua         NY   Law Enforcement

            Tree and wires down on Cassadaga Road.

0725 PM     Tstm Wnd Dmg     2 N Brocton             42.42N 79.44W
07/20/2023                   Chautauqua         NY   Law Enforcement

            several trees down near Route 5 and Lake
            Avenue.

0726 PM     Tstm Wnd Dmg     3 WSW Dunkirk           42.46N 79.39W
07/20/2023                   Chautauqua         NY   Law Enforcement

            Tree down onto house on West Shorewood
            Drive.

0726 PM     Tstm Wnd Dmg     1 N Brocton             42.41N 79.44W
07/20/2023                   Chautauqua         NY   Law Enforcement

            Large tree down across Lake Avenue.
            Additional trees down on Lake Avenue.

0735 PM     Tstm Wnd Dmg     3 NW Ellington          42.25N 79.16W
07/20/2023                   Chautauqua         NY   Law Enforcement

            Tree down blocking both directions of Bates
            Road.

0735 PM     Tstm Wnd Dmg     Cherry Creek            42.30N 79.10W
07/20/2023                   Chautauqua         NY   Law Enforcement

            Large tree and wires down on Maple Ave.

0737 PM     Tstm Wnd Dmg     Farnham                 42.59N 79.08W
07/20/2023                   Erie               NY   Law Enforcement

            Reports of multiple trees down in Farnham.

0737 PM     Tstm Wnd Dmg     Brant                   42.59N 79.03W
07/20/2023                   Erie               NY   Law Enforcement

            Reports of multiple trees down in Brant.

0738 PM     Tstm Wnd Dmg     South Dayton            42.36N 79.05W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            several trees and wires down across town in
            South Dayton.

0740 PM     Tstm Wnd Dmg     3 SSE Perrysburg        42.42N 78.97W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            Several Trees down in Dayton.

0741 PM     Tstm Wnd Dmg     5 E South Dayton        42.37N 78.96W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            Tree down on Markhams Road.

0743 PM     Tstm Wnd Dmg     Angola                  42.64N 79.03W
07/20/2023                   Erie               NY   Law Enforcement

            Reports of multiple trees down in Angola.

0743 PM     Tstm Wnd Dmg     Gowanda                 42.46N 78.94W
07/20/2023                   Cattaraugus        NY   Public

            Tree down on a house and car.

0744 PM     Tstm Wnd Dmg     Perrysburg              42.46N 79.00W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            tree down in Perrysburg.

0746 PM     Tstm Wnd Dmg     Youngstown              43.25N 79.04W
07/20/2023                   Niagara            NY   Broadcast Media

            Tree down in Youngstown on vehicle and home.

0746 PM     Tstm Wnd Dmg     5 NE Angola on the Lake 42.70N 78.99W
07/20/2023                   Erie               NY   Law Enforcement

            Tree down on home on Lake Shore road in the
            Town of Evans.

0746 PM     Tstm Wnd Dmg     Evans                   42.66N 79.01W
07/20/2023                   Erie               NY   Other Federal

            Reports of multiple trees down in the town
            of Evans.

0753 PM     Lightning        14 NNE Barker           43.53N 78.49W
07/20/2023                   LOZ062             NY   Law Enforcement

            Reports of a 33 foot boat struck by
            lightning taking on water. Location is
            estimated to be 11 miles out from Golden
            Hill State Park. Time estimated by radar.

0754 PM     Tstm Wnd Dmg     4 SW Newfane            43.26N 78.76W
07/20/2023                   Niagara            NY   Law Enforcement

            Tree down across the intersection of Nelson
            & Beebe Roads in Wilson.

0755 PM     Tstm Wnd Dmg     3 NNE Eden              42.69N 78.89W
07/20/2023                   Erie               NY   Law Enforcement

            Tree down on Belknap Rd in Eden.

0757 PM     Tstm Wnd Dmg     1 SSE Gowanda           42.45N 78.93W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            Tree down across Broadway Road.

0758 PM     Tstm Wnd Dmg     1 E Gowanda             42.46N 78.92W
07/20/2023                   Erie               NY   Law Enforcement

            Tree down on Gowanda Zoar Road.

0758 PM     Tstm Wnd Dmg     3 NW Cattaraugus        42.36N 78.91W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            tree down across Route 353.

0759 PM     Tstm Wnd Dmg     4 NW Eden               42.69N 78.95W
07/20/2023                   Erie               NY   Public

            Power poles broken and 3-inch tree limbs
            broken.

0800 PM     Tstm Wnd Dmg     2 S East Otto           42.35N 78.75W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            Tree down across Reed Hill Road.

0806 PM     Tstm Wnd Gst     2 WSW Buffalo           42.88N 78.89W
07/20/2023  M45 MPH          LEZ041             NY   C-Man Station

            Marine thunderstorm wind.

0807 PM     Tstm Wnd Dmg     1 NNW Sloan             42.91N 78.80W
07/20/2023                   Erie               NY   Trained Spotter

            Tree down on Doat Street near Poplar Ave.

0808 PM     Tstm Wnd Dmg     2 ESE Salamanca         42.15N 78.69W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            tree down at mile marker 61.3 blocking
            traffic on I-86 just east of Salamanca.

0813 PM     Tstm Wnd Dmg     Yorkshire               42.53N 78.48W
07/20/2023                   Cattaraugus        NY   Trained Spotter

            Tree down on Maple Street in Yorkshire.

0815 PM     Tstm Wnd Dmg     Yorkshire               42.52N 78.48W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            several trees down.

0815 PM     Tstm Wnd Dmg     Delevan                 42.49N 78.47W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            Tree down across Delevan Road (Route 21).

0819 PM     Tstm Wnd Dmg     Franklinville           42.34N 78.45W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            tree down in the village of Franklinville.

0820 PM     Tstm Wnd Dmg     Arcade                  42.53N 78.43W
07/20/2023                   Wyoming            NY   Law Enforcement

            Trees down.

0826 PM     Tstm Wnd Dmg     2 SSW Saint Bonaventure 42.06N 78.49W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            multiple trees down on 4 Mile Road.

0828 PM     Tstm Wnd Dmg     4 SSW Bliss             42.55N 78.30W
07/20/2023                   Wyoming            NY   Law Enforcement

            Trees down in the town of Eagle.

0830 PM     Tstm Wnd Gst     Olcott                  43.34N 78.72W
07/20/2023  M44 MPH          LOZ042             NY   C-Man Station

            Marine thunderstorm wind.

0833 PM     Tstm Wnd Dmg     1 NW Portville          42.05N 78.36W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            Tree down across Olean Portville Road.

0834 PM     Tstm Wnd Dmg     Cuba                    42.22N 78.28W
07/20/2023                   Allegany           NY   Law Enforcement

            Tree down on Route 446.

0846 PM     Tstm Wnd Dmg     Alexander               42.90N 78.26W
07/20/2023                   Genesee            NY   Law Enforcement

            Tree down in Alexander.

0918 PM     Tstm Wnd Dmg     Avon                    42.91N 77.74W
07/20/2023                   Livingston         NY   Law Enforcement

            Power lines down in the Village of Avon,
            including at North Ave. and Main St.

0928 PM     Tstm Wnd Dmg     3 W Gates-North Gates   43.16N 77.75W
07/20/2023                   Monroe             NY   Law Enforcement

            Tree down crossing Manitou Rd and Shepard Rd
            intersection.

0939 PM     Tstm Wnd Dmg     Naples                  42.62N 77.40W
07/20/2023                   Ontario            NY   Law Enforcement

            Tree down.

0940 PM     Tstm Wnd Dmg     1 S East Rochester      43.10N 77.48W
07/20/2023                   Monroe             NY   Law Enforcement

            Tree down on Golf Ave near Marsh Rd
            intersection.

1005 PM     Tstm Wnd Dmg     Manchester              42.97N 77.23W
07/20/2023                   Ontario            NY   Law Enforcement

            Power lines down.

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:07 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Genesee, Livingston, Wyoming53 min
Jul 20, 8:46 PM EDTSevere Thunderstorm WarningBUFAllegany, Genesee, Livingston, Monroe, Ontario, Orleans and 1 more59 min
Jul 20, 9:16 PM EDTSpecial Marine WarningBUF89 min
Jul 20, 9:39 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne66 min
Jul 21, 12:03 AM EDTSpecial Weather StatementBUFJefferson57 min
Jul 21, 3:48 AM EDTSmall Craft AdvisoryBUF22 hr
Jul 21, 1:10 PM EDTSpecial Weather StatementBUFJefferson65 min
Jul 21, 2:46 PM EDTSpecial Weather StatementBUFJefferson59 min
Jul 21, 3:49 PM EDTSpecial Weather StatementBUFJefferson41 min
Jul 21, 4:38 PM EDTSpecial Weather StatementBUFJefferson37 min

Nearby

Beach Hazards Statements in New York, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.